Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 5, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Mar 27, 2006, 3:08 AM CST for 6 counties in Kansas. It took effect at Mar 27, 2006, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2006, 3:08 AM CST (09:08 UTC)
- In effect from
- Mar 27, 2006, 9:00 AM CST
- Expired
- Mar 27, 2006, 3:04 PM CST
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 110 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1839 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 609 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 270908 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 308 AM CST MON MAR 27 2006 ...ANOTHER WINDY DAY FOR NORTH CENTRAL KANSAS... .STRONG LOW PRESSURE WILL MOVE ACROSS EASTERN NEBRASKA AND INTO NORTHERN MISSOURI THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL DEVELOP TODAY ACROSS NORTH CENTRAL KANSAS. KSZ008-009-020-021-034-035-271715- /O.NEW.KTOP.WI.Y.0005.060327T1500Z-060327T2200Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 308 AM CST MON MAR 27 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL DEVELOP THIS MORNING AND CONTINUE INTO THE AFTERNOON HOURS. THE WINDS WILL DIMINISH BY LATE AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS73 KTOP 271624 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1024 AM CST MON MAR 27 2006 KSZ008-009-020-021-034-035-272200- /O.CON.KTOP.WI.Y.0005.000000T0000Z-060327T2200Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 1024 AM CST MON MAR 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE DURING THE EARLY AFTERNOON. THE WINDS ARE EXPECTED TO DIMINISH BY LATE AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION. $$ WOLTERS
000 WWUS73 KTOP 271902 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 102 PM CST MON MAR 27 2006 KSZ008-009-020-021-272015- /O.CAN.KTOP.WI.Y.0005.000000T0000Z-060327T2200Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER 102 PM CST MON MAR 27 2006 ...WIND ADVISORY IS CANCELLED... WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA....THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. WINDY CONDITIONS WILL PERSIST THROUGH THE AFTERNOON WITH NORTHWEST WINDS OF 20 TO 25 MPH BEFORE DROPPING OFF THIS EVENING. $$ KSZ034-035-272200- /O.CON.KTOP.WI.Y.0005.000000T0000Z-060327T2200Z/ OTTAWA-DICKINSON- INCLUDING THE CITY OF...ABILENE 102 PM CST MON MAR 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. NORTHWEST WINDS AROUND 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE DURING THE AFTERNOON. THE WINDS ARE EXPECTED TO DIMINISH TO 20 MPH OR LESS AFTER 4 PM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION. $$ WOLTERS
000 WWUS73 KTOP 272104 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 304 PM CST MON MAR 27 2006 KSZ034-035-272215- /O.CAN.KTOP.WI.Y.0005.000000T0000Z-060327T2200Z/ OTTAWA-DICKINSON- INCLUDING THE CITY OF...ABILENE 304 PM CST MON MAR 27 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO 20 TO 25 MPH. THEY WILL CONTINUE TO DIMINISH TO AROUND 15 MPH BY EARLY EVENING. THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ WOLTERS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:15 PM CST, 11 hours 53 minutes earlier.
Area forecast discussion, Mar 26, 3:15 PM CST, 11 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 315 PM CST SUN MAR 26 2006 .DISCUSSION... FOR TONIGHT...MODELS ARE IN GOOD AGREEMENT WITH POTENT SHORTWAVE OVER THE CENTRAL ROCKIES MOVING QUICKLY EAST ACROSS NEBRASKA. THE ASSOCIATED SURFACE COLD FRONT WILL ENTER OUR WESTERN COUNTIES JUST AFTER MIDNIGHT...AND MOVE QUICKLY EAST...EXITING OUR EASTERN COUNTIES JUST AFTER 12Z. THE STRONG 50-55KT LOW-LEVEL JET EVIDENT ON 12Z DDC SOUNDING AND AREA PROFILERS ACROSS CENTRAL KS WILL TRANSLATE SLOWLY EAST THROUGH TONIGHT...ALLOWING MOISTURE TO SURGE NORTH AHEAD OF THE FRONT...WITH MID 40S DEWPOINTS IMMEDIATELY IN ADVANCE OF IT. FORECAST SOUNDINGS SHOW SOME ELEVATED INSTABILITY FOR PARCELS ORIGINATING IN THE 800-850MB LAYER WITH MID-LEVEL LAPSE RATES OVER 6C/KM AT TIMES AND PRECIPITABLE WATER INCREASING TO NEAR 1 INCH. WITH THESE FACTORS CONSIDERED...THINK THAT THUNDERSTORMS ARE A GOOD BET AHEAD OF THE FRONT IN THE MOISTURE AXIS...MAINLY BEFORE MIDNIGHT WEST OF A SENECA TO MANHATTAN TO COUNCIL GROVE LINE...AND AFTER MIDNIGHT EAST OF THIS LINE...BUT NOT ENOUGH INSTABILITY FOR SEVERE WX. THINGS WILL BE MOVING QUICKLY SO ONLY EXPECTING A QUARTER TO THIRD OF AN INCH OF QPF. PRECIP SHOULD BE EXITING EASTERN COUNTIES BY 12Z MONDAY MORNING AS DRY SLOT WRAPS IN FROM THE WEST WITH SOME CLEARING FOR MOST AREAS. AS THE SYSTEM PASSES BY TO THE NORTH...MOISTURE WRAPS BACK AROUND INTO THE NORTHERN COUNTIES IN THE NW FLOW ON MONDAY...PERHAPS ENHANCED SOME BY THE SNOWPACK OVER NEBRASKA. WITH THE INCREASING MOISTURE...SHOULD SEE SCATTERED TO BROKEN CU DEVELOP...WITH THE GREATEST COVERAGE ALONG AND NORTH OF I-70. THE CLOUDS WILL COUNTERACT THE WNW DOWNSLOPE FLOW TOMORROW AND HOLD HIGHS IN THE 50S FOR THE NORTHERN HALF OF THE CWA WITH LOW 60S SOUTH WHERE MORE SUN IS POSSIBLE. WRAPAROUND STRATACU FIELD WILL HANG ON OVER THE NORTHEAST CORNER OF THE CWA FOR A GOOD PORTION OF THE NIGHT IN THE WAKE OF UPPER LEVEL LOW HEADING TOWARDS OH RIVER VALLEY. MEANWHILE...MOSTLY CLEAR SKIES ARE EXPECTED OVER MUCH OF THE REMAINDER OF THE CWA WITH DIMINISHING WINDS. THIS WILL ALLOW FOR TEMPERATURES TO FALL OFF INTO THE UPPER 20S TO MIDDLE 30S NORTHWEST TO SOUTHEAST ACROSS THE CWA. THE DRY WEATHER WILL PERSIST INTO TUESDAY WITH LIGHT WINDS AND MOSTLY CLEAR SKIES. AS WESTERN TROUGH BEGINS TO ADVANCE EASTWARD INTO THE ROCKIES BY WEDNESDAY. AS A RESULT...A LOW LEVEL JET NOW DEVELOPS TUESDAY NIGHT WHICH IS A LITTLE FASTER THAN YESTERDAYS SCENARIO...THIS IS A CONCERN FOR ELEVATED THUNDERSTORMS LATE TUESDAY NIGHT. HAVE THEREFORE ADDED A SLIGHT CHANCE TO THE WESTERN HALF OF THE CWA AFTER MIDNIGHT. INITIAL SHORTWAVE OUT AHEAD OF THE MAIN TROUGH WILL MOVE ACROSS THE CWA WEDNESDAY WITH A CONTINUED CHANCE FOR THUNDERSTORMS...THEN AGAIN WEDNESDAY NIGHT ALL AREAS OF THE CWA AS DRYLINE SETS UP TO THE WEST AND WILL LIKELY BE A FOCUS FOR STRONGER THUNDERSTORMS WEDNESDAY NIGHT MOVING EASTWARD. THE MAIN PORTION OF THE UPPER TROUGH BEGINS TO EJECT OUT INTO THE CENTRAL PLAINS ON THURSDAY AS SFC LOW MOVES EAST ACROSS THE STATE. THIS WILL SET THE STAGE FOR THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS ON THURSDAY...ALTHOUGH TIMING OF THE DRY SLOT MAY BE THE DECIDING FACTOR. FOR NOW...IT APPEARS DRY SLOT WILL ARRIVE THURSDAY NIGHT WITH FRIDAY DRY IN THE WAKE OF THE UPPER TROUGH. THE MODELS DIVERGE FOR THE WEEKEND AS THE GFS KEEPS PRECIP WELL TO THE SOUTH OF THE AREA AS MAIN UPPER TROUGH THAT LIFTS OUT INTO THE PLAINS ON THURSDAYS MOVES EAST FOR THE WEEKEND...WHILE THE EUROPEAN MODEL KEEPS UPPER TROUGH AXIS IN THE SOUTHWESTERN U.S. AS MORE UPPER LEVEL ENERGY MOVES IN OFF THE PACIFIC WHILE INITIAL SHORTWAVE FOR THURSDAY LIFTS INTO THE UPPER MS VALLEY. THIS WOULD FAVOR THUNDERSTORM CHANCES AGAIN BY SUNDAY OVER THE SOUTHERN CWA. WILL KEEP WEEKEND DRY FOR NOW...BUT IF EURO TRENDS CONTINUE OR IF GFS LEANS MORE IN THIS DIRECTION WITH TIME...MAY NEED TO ADD PRECIP CHANCES TO NEXT WEEKEND AS WELL. TEMPERATUREWISE...WILL FAVOR THE MID/UPPER 60S PRIOR TO THE PASSAGE OF THE FRONT ON THURSDAY THEN THE LOW TO MID 60S ON INTO THE WEEKEND. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE &&
Hazardous weather outlook, Mar 26, 3:53 PM CST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 353 PM CST SUN MAR 26 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-272200- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 353 PM CST SUN MAR 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT IN THE NORTH CENTRAL AND ACROSS THE REMAINDER OF THE AREA WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.